MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 8MM X 20MM STRL; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORCI SCRW 8MM X 20MM STRL; SCREW, FIXATION, BONE
Model Number 7207918
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during and anterior cruciate ligament reconstruction, a problem was detected at the time of fixing the graft with the biorci screw.The 8 mm x 20 mm screw did not enter in the grafted space.It was indicated that the screw had a damage in the tip (breakage).The procedure was completed without significant delay using a smaller size screw (7mm x 20mm) as a back-up device and using a 9mm x 20mm screw in the partetibial.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Additional information on b5: all pieces were removed and no additional bone holes were needed.
 
Event or Problem Description
It was reported that during and anterior cruciate ligament reconstruction, internal to the patient, a problem was detected at the time of fixing the graft with the biorci screw.The 8 mm x 20 mm screw did not enter in the grafted space.It was indicated that the screw got broken, all pieces were removed.The procedure was completed without significant delay using a smaller size screw (7mm x 20mm) as a back-up device.No additional bone holes were needed.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection performed observed that the screw had tip deformation and a missing piece from the thread.Based on the condition of the product material found during visual inspection it was determined that additional material testing is not required.An analysis of the customer provided image found the screw with tip deformation and a missing piece from the thread.A review of the device history records showed there were no indications to suggest that the lot did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the instructions for use found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the raw materials found that a material certificate of analysis is required.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, off-axis insertion, or improper preparation of the insertion site.No containment or corrective actions are recommended at this time.

Brand Name
BIORCI SCRW 8MM X 20MM STRL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10587071
Report Number1219602-2020-01471
Device Sequence Number2626885
Product Code HWC
UDI-Device Identifier03596010485540
UDI-Public03596010485540
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model Number7207918
Device Catalogue Number7207918
Device Lot Number50849971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer11/04/2020
05/21/2021
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/05/2020
05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;